?

Log in

No account? Create an account
determined

The Pizza Incident

Well, I'm sick-ish again.

It turns out that the combination of pizza and going off my meds this weekend really did a number on me. I'm doing ok-ish now, but I was pretty miserable for a few days there. Fortunately, it wasn't anywhere near as bad as it was a couple of weeks back. That was largely because I knew what was going on and could react accordingly (i.e. eat minimally until my stomach settled down). I think I'm almost ok again, but I'm definitely going to have to stay on the meds longer than I'd hoped. This isn't too horrible since they're reasonably painless to take (just one pill, once a day), but I still hate having to be so damn careful about stuff like this.

Anyways, aside from that, things are ok. Unless anything big comes up, I'm off tomorrow and Friday for x-mas (my folks took pity on me because I'd been sick-ish and working all week). My plan is to veg, feel better, and hopefully figure out what I can and cannot eat safely. Last weekend set me back a bit, but I'm glad that the problems seem to stem directly from eating greasy food and not taking my meds so as long as I'm careful I should be ok again while my stomach finishes healing (the healing is likely to take longer than I'd hoped, but I'm definitely on the mend).

Comments

Dude, will you please take care of yourself? Sheeesh. I don't wish to have to drive to EL Paso to smakc the shit out of you! Geeezopete!
Heh, I'm working on it. I'm feeling better today. It's really just a question of getting used to my stomach's current condition and not getting impatient to eat junk food.

If nothing else, at least this is a great way of making me learn to avoid "bad" stuff for fear of the excrutiating pain it causes me while my stomach heals.

You should come visit El Paso, but there will be no smacking of the sick person :-p
how long did the doctor say to take the meds?

Usually a med will take a couple of weeks to a month (or more) to take full effect and start "working." You may have some funky sideeffects but they will subside.

one of my hypertension meds made me REALLY dizzy when I first started but after 2 weeks, no problems
Well, the thing is this isn't a med to "fix" something it's just meant to decrease the amount of acid my stomach produces so that it can fix itself. So, really it's likely to take a while for it to heal itself fully (especially if I do stupid things like eat greasy food like pizza)

Considering there will always be some stomach acid around, I really should have given this a couple of months, not just a couple of weeks before thinking my stomach was all better.
that's the thing. the meds can make you feel better, but they won't necessarily make you better (if that makes any sense).

It's somewhat deceptive b/c you might feel ok, no problems, but have to remember, you're only ok because of the meds and the fact that they're working. Sucks though b/c i think your sideeffects are worse than mine were...